Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
UnitedKorea

Please help..- Accutane second cycle.

Recommended Posts

Well my face was completely clear after finishing accutane for 6 months. 3 months later my face exploded again and its been 9 months now since i finished the cycle.

my only alternative right is to take another cycle but i'm wondering would a lower dosage, say 20mg opposed to previously 40mg be enough?? because its nowhere as bad as it was on my first cycle, and at the same time going same dosage will give me those hell side effects...

OR

do i need same or even higher dosage BECAUSE it failed to do its job??

accutane is my last chance for happiness right now.. really but no way in hell can i take it again if i get thsoe side effects again.

please help me.

Share this post


Link to post
Share on other sites

If you're going to take it again, mind as well go for the full dosage and do it right.

But I will warn you that if it came back in 6 months, it will probably come back again shortly after finishing the second course.

Did you try using a topical after the first course to keep it under control? A lot of people start a topical right after the course for maintaince.

Share this post


Link to post
Share on other sites

nope. my doctor didn't give me anything.. but yet he's very nonchalant about my skin condition.. its just the type of doctor he is..

but yeah.. the thing that killed me was it came back in 3 months after but i couldn't take another cycle after 6 months upon completion. so i'm wondering if this happens again i'll go crazy..

so i'm wondering if it'll be worth it. but if i have to put up with the side effects i'ma lose it. every single day ppl ask me if i'm wearing makeup. embarassing.. coudln't even eat a sandwhich without my face peeling and cracking like a desert river.. and especially since my skin was so dry and peeling my skin is STILL very very thin and sensitive.

sure tane is wonder drug but the side effects will kill me..

Share this post


Link to post
Share on other sites

i took accutane for the second time on a lower dosage after around 6 months from the time i completed the first course of 10mg/day. during the second course, i took 10mg/day for the first month, and then i lowered the dosage to 10mg every other day. it took a week or two to see significant improvements, and also about 4-5 months before i became almost completely clear of small zits. it's been 6 months now since my 2nd course ended and my skin is generally okay. i'd say it's actually better than after finishing the first course. since getting off tane (2nd course), i've been dealing with only a few whiteheads/blackheads on areas like forehead, nose, and cheeks but most of the time they're unnoticeable.

i think it has something to do with my maintenance regimen. i almost never suspended my regular use of salicyclic acid 3% (which i didn't use during or right after my first course on accutane) on the most acne-prone areas of my skin even during the second course and im sticking to it until now. my cheeks are still a bit flaky but using dan's moisturizer mixed with dan's jojoba oil hides the problem during the day. check out my personal log for more information (see my signature for link).

Share this post


Link to post
Share on other sites

thanks! i didn't really have the cystic type of acne when i started the second course. i did have it on the jawline/around mouth before i started the first course.

Share this post


Link to post
Share on other sites

I've seen people do great on 10mg. I think I'm going to be on 30mg 3x a week (my doctor does that for most patients he has, and they do very well). Low dose Accutane is being looked into nowadays... hopefully it'll become a more popular treatment option in the future, since I've seen people who've had great results with it. I think, if you absolutely don't want to do 40mg again, then definitely try a lower dose.

Also, a lot of people have to go on a second course to knock the acne out. Just because your first didn't work doesn't mean the second won't. It's all up to the accumulated dosage that it takes to get rid of the acne.

All the best!

Share this post


Link to post
Share on other sites

I'm at wits end with my skin. It is not terrible, but I hate getting breakouts and get very discouraged when I see new whiteheads or feel new pimples coming on. Especially if two or more surface in a day.

I was on Accutane September 2009 - April 2010. After my first treatment I had FLAWLESS skin. The skin I had always dreamed of. This continued for about two more years, then the breakouts began to come back. Not nearly as bad, but they persisted. Before this, I would maybe get one miniscule pimple every couple of months. Then, I went on antibiotics (a round of Solodyn and Minocycline), and that managed to keep my face completely clear until I discarded the medication and stopped taking it.

Now, my skin just does not look good. I don't even know if it's acne, a rash, or rosacea but I have this inflamed red, irritated skin around my eyes that gives that "raccoon" effect. I used to never get acne on this part of my face, so I don't really know what that is all about. But I also continue to get inflamed pimples all around my cheeks and jawline. Lately, there has been many popping up.

So I have an appointment with my dermatologist next week and I'm more than ready to go back on Accutane for the second time. I am kind of obsessive about my skin and a few months ago when I stopped in, he had mentioned possibly doing a low dose for the second round. I am hoping that this option will leave my skin CLEAR for good, or at least any acne / marks in remission for quite some time. The results from my first course were AMAZING, and I would do anything to have my skin back to that! It is so frustrating having perfect skin for so long then going back to problems. I want to feel confident and uninhibited again.

Anybody see success with a second round? How bad were the side effects and initial breakout? I read that a lower dose / not as severe acne will lower the chances of seeing a bad initial breakout. My acne was quite awful the first time and the initial breakout surged my entire face with red, painful inflamed zits. I would cringe when I looked in the mirror... So that is my only fear of going back on this medicine, but I am ready to give it another shot. Let me know how your experiences were with Accutane, and hopefully we can give each other a little hope! Thanks for reading.

Share this post


Link to post
Share on other sites

Quite a lot of people do a longer term low dose for their second round. You will still likely want to reach the same cumulative dose, but there is no reason you can't take a lower dose for longer and significantly decrease your side effects. As the above poster mentioned, the research on long term low dose therapy is very promising right now.

Best of luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×